Last reply 1 week ago
Starting tecfidera!

Hi lovely people,
I wondered if you could give me some advice about what foods I should eat to help with the gastro side affects when I start taking tecfidera? I’ve been on rebid for nearly 3 years, but after a recent relapse I’ve been advised to change meds. I’m starting to get a bit anxious after reading the side effects. Could anyone put my mind at rest, your advice is very much needed.

Happy days!

Stacko

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


potter
2 weeks ago

I was on Rebif for 6 years, it didn’t really matter what kind of food I had as long as I took my Tec in the middle of a meal. Sometimes I would forget to take it until the end of a meal. I would go ahead and take it and then top it off with a piece of bread with butter. You will probably have some side effects for the first couple of months. The side effects are well worth the trouble after they are over with you feel free. I had trouble with diarrhea and stomach cramps, my neuro had me start taking a good probiotic and quit taking Flaxseed Oil. Both of those suggestions really helped. Some MSer’s don’t have any side effects, I never had a problem with flushing. I took Rebif shots for 5 years until I had skin rejection, I always felt like I was getting over the flu the next day after my shot. Potter


stacko
1 week ago

Thank you for your comments and advice 😊


grandma
1 week ago

Hi @ stacks it’s just as it says on the tin! But we are all so different with our reactions to Tecfidera but there’s lots of us on here so loads of experience. Some need to take an aspirin some anti- histamine, but you will find out what works for you but general concencus seems to be have tablet in middle of meal but remember you will be having side effects in the first few weeks so don’t assume that a reaction is due to a particular food, in other words don’t blame the peanut butter on toast for the flush🥊 Stuck with it for a few weeks until any side effects settle down, usually week 6-8 and don’t feel at all constrained, try whatever you like as long as you mix protein and carbs.


highlander
1 week ago

@stacko
As above…
But stock up with tissues.
It has a habit of making your nose run like a stream at the most inopportune of times.
Welcome to the Tec club!


rogersouthall
1 week ago

I unfortunately, and after seven months, had to come off it, ensure regular blood counts are done and monitor everything well, good luck and great that all seems to be working. i do a monthly blog http://www.wholesorts.com and one thing I realize is that we are all different and here to support


potter
1 week ago

I forgot about the faucet nose problem, it lasted about 3 months for me. Potter


stacko
1 week ago

Thanks guys, you have made me feel prepared and ready to face the challenges 💪

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.